MAUDE Adverse Event Report: ATRIUM MEDICAL ICAST COVERED STENT; PROSTHESIS, TRACHEAL

ATRIUM MEDICAL ICAST COVERED STENT; PROSTHESIS, TRACHEAL
Model Number 85444
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Stent was attempted to be deployed but balloon would not open.
 
Additional Manufacturer Narrative
Analysis: based on the details of the complaint the stent was attempted to be deployed but the balloon would not open.Upon removal of the icast covered stent from the package the stent was loose in the package and no longer on the balloon.The balloon had been fully opened and one end of the stent was partially opened.The balloon was prepped per the instructions for use and the balloon was pressurized to 8atm.The balloon opened fully and there were no leaks detected.The stent when properly crimped on to the balloon leaves the impression of the stent frame on the balloon and indicates that the stent was properly crimped during manufacture.The stent frame crimp marks were clearly visible.The stent and balloon were very clean and had no bodily fluid stains on the catheter shaft or balloon.The flared end of the stent did have staining but was uneven.An evaluation of the balloon inflation lumens was conducted to ensure that both were patent as when the balloon is opened fluid is to be coming out of both the proximal and distal skive locations under the balloon.When the balloon was pressurized fluid could be seen entering the balloon at both skive locations.A thorough evaluation of the production lot history records was performed including the performance testing results of the product.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr or 7fr).Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing.Distal tip tensile testing.Catheter leak check.Atrium medical only release production lots that have passed the aforementioned performance and quality requirements.This production lot of icast covered stents passed all quality requirements.Conclusion: based on the proper deployment of the returned icast covered stent atrium medical cannot conclude that the device malfunctioned in any way.It is not known why the stent would not deploy during the case.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key7814356
Report Number3011175548-2018-00920
Device Sequence Number1351281
Product Code JCT
UDI-Device Identifier00650862854442
UDI-Public00650862854442
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Model Number85444
Device Catalogue Number85444
Device Lot Number426520
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;